Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 38, NWS Springfield, MO

May 31, 2015Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at May 31, 2015, 4:21 AM CDT for Pulaski County, Missouri. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 4:21 AM CDT (09:21 UTC)
Expired
May 31, 2015, 1:42 PM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WGUS43 KSGF 310921
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT SUN MAY 31 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
   
.Heavy rainfall received over the past two days has caused river
levels to rise above flood stage. Minor flooding is ongoing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-311842-
/O.NEW.KSGF.FL.W.0038.150531T0921Z-150531T1842Z/
/BIGM7.1.ER.150531T0838Z.150531T1200Z.150531T1242Z.NO/
421 AM CDT SUN MAY 31 2015

* From early this morning...until further notice.
...For the Big Piney  below Fort Leonard Wood East Gate...
* At  4:00 AM Sunday The stage was 8.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.3 feet by this 
  morning. The river will fall below flood stage this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   8.1 Sun 04 AM   4.8   4.0   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
2 follow-up statements
660 
WGUS83 KSGF 311351
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CDT SUN MAY 31 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.River levels will continue to remain elevated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-312035-
/O.EXT.KSGF.FL.W.0038.000000T0000Z-150531T2035Z/
/BIGM7.1.ER.150531T0838Z.150531T1230Z.150531T1435Z.NO/
851 AM CDT SUN MAY 31 2015

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Sunday The stage was 8.5 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   8.5 Sun 08 AM   4.8   4.0   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
869 
WGUS83 KSGF 311757
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SUN MAY 31 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
   
.River levels will continue to fall and remain below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-311827-
/O.CAN.KSGF.FL.W.0038.000000T0000Z-150531T2035Z/
/BIGM7.1.ER.150531T0838Z.150531T1230Z.150531T1625Z.NO/
1257 PM CDT SUN MAY 31 2015

The Flood Warning has been cancelled for  The Big Piney  below Fort 
Leonard Wood East Gate.
* At 12:00 PM Sunday The stage was 7.9 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 4.8 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   7.9 Sun 12 PM   4.8   4.0   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 3:05 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 31, 3:05 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 AM CDT Sun May 31 2015

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT SUN MAY 31 2015

A much quieter stretch of weather appears to finally be on tap for
the region for the coming week, as ridging both at the surface and
aloft look to remain in place over the area for the next few days.

Starting out this morning, widespread low clouds, along with patchy
fog and drizzle are occurring in many places.  This will persist
through at least mid morning, with fog and drizzle most prevalent
along the spine of the Ozark Plateau, where stratus is more prone to
build down toward the higher elevations.  A few sprinkles/showers
can be expected over the extreme southeastern corner of the forecast
area later today (mainly Oregon County), where a weak mid level front and
vort max will combine to produce isolated precipitation.  This
shouldn't amount to more than a few sprinkles or very light rain
showers.

Elsewhere, cloud cover will hold strong until at least this
afternoon, when clearing will slowly begin from the northwest.
Right now, it's rather questionable just how far south the clearing
line will make it before sunset; I-44 may be overly optimistic.
Where clouds do clear tonight, some fog will be possible given
recent rains.

.LONG TERM...(Monday through Saturday)
Issued at 303 AM CDT SUN MAY 31 2015

The slow clearing trend will continue Monday, though right now
things are looking more cloudy than not as an upper low remains
parked over southeastern Arkansas.  This will contribute to another
cool day, with highs in the upper 60s to mid 70s.  By Tuesday, the
pesky low will finally move far enough southeast to allow a bit of
upper level ridging to build into the region, which will persist
through much of the week.  Temperatures will respond accordingly,
with highs warming a few degrees each day, reaching the mid 80s by
week's end.  That upper ridge will also help reinforce surface high
pressure over the Great Lakes, which will keep easterly to
southeasterly winds in place at the surface.  This should keep
dewpoints a bit lower for much of the week, resulting in rather
pleasant humidity levels by June standards.  A few scattered
thunderstorms will again be possible by the end of the week into
next weekend, but overall, things are looking MUCH drier than the
previous couple of weeks.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1141 PM CDT SAT MAY 30 2015

Pilots can expect prevailing MVFR to IFR conditions to impact area
terminals tonight through at least Sunday morning. Low stratus
will blanket the region with ceilings lowering overnight. Cloudy
decks will gradually rise Sunday but remain MVFR much of the day.
Lower ceilings and visibilities are expected Sunday night.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, May 31, 4:15 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CDT SUN MAY 31 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
415 AM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.

DISCUSSION...

  RESIDUAL OF FLOODING OF LOW WATER CROSSINGS...CREEKS...
  STREAMS...AND RIVERS WILL CONTINUE ACROSS THE OUTLOOK AREA
  TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  RESIDUAL FLOODING WILL CONTINUE THROUGH AT LEAST MONDAY.

  THUNDERSTORM CHANCES WILL INCREASE LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:44 PM CDTRiver Flood WarningSGFStone41 hr
May 30, 8:46 PM CDTAreal Flood AdvisorySGFBarry, Christian, Dade, Greene, Jasper, Lawrence and 5 more15 hr
May 30, 8:50 PM CDTAreal Flood AdvisorySGFDallas, Douglas, Howell, Laclede, Oregon, Ozark and 5 more15 hr
May 31, 12:02 AM CDTRiver Flood WarningSGFCedar26 hr
May 31, 11:37 AM CDTAreal Flood AdvisorySGFBarry, Greene, Jasper, Lawrence, McDonald, Newton and 1 more24 hr
May 31, 11:43 AM CDTAreal Flood AdvisorySGFDouglas, Oregon, Ozark, Shannon, Texas, Wright24 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.